Mississippi, 2007

Hail in Mississippi, April 3, 2007

April 3, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed over southwest Mississippi in a very unstable airmass well in advance of an approaching cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed over southwest Mississippi in a very unstable airmass well in advance of an approaching cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 3, 1:58 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 3, 1:58 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT TUE APR 3 2007

.SHORT TERM...

EARLY THIS AFTERNOON A COLD FRONT STRETCHED FROM ILLINOIS INTO
TEXAS WITH AN UPPER-LEVEL TROUGH OVER THE NORTHERN PLAINS STATES.
THE JET STREAM STRETCHED FROM SOUTH TEXAS INTO THE SOUTHEASTERN
STATES. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL
REMAIN CLOSER TO THE FRONT NORTH/NORTHWEST OF OUR AREA. HOWEVER
THERE COULD BE A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE
18Z SOUNDING SHOWED AN LI OF -5.4 AND CAPE OF 1703 J/KG. SURFACE
DEW POINTS WERE IN THE MID-UPPER 60S. THE MAIN THREATS WILL BE
HEAVY RAINS AND HAIL. THE FRONT SHOULD PUSH SOUTH INTO OUR PCWA
EARLY TOMORROW. BEHIND THE FRONT WINDS WILL PICK UP FROM THE NORTH
AND LEAD TO SMALL CRAFT ADVISORY CONDITIONS ACROSS THE TIDAL LAKES
AND GULF COASTAL WATERS.

.LONG TERM...

REINFORCING HIGH PRESSURE WILL PUSH INTO THE AREA THIS WEEKEND.
TEMPS MAY FALL TO NEAR 40F IN MISSISSIPPI AND EAST-CENTRAL
LOUISIANA SATURDAY THROUGH MONDAY MORNINGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  75  46  69 /  30  30  10  10
BTR  63  76  49  70 /  30  30  10  10
MSY  66  79  57  71 /  20  30  10  10
GPT  66  79  50  70 /  20  30  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Apr 3, 10:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE APR 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

UNSEASONABLY MOIST AIRMASS OVER THE GULF STATES WILL ALLOW FOR
SCATTERED THUNDERSTORMS TO DEVELOP WITH DAYTIME HEATING. WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL MAY
RESULT FROM SLOW MOVING STORMS...POTENTIALLY CAUSING SOME FLOODING
OF LOW LYING AND POORLY DRAINED AREAS THROUGH THIS AFTERNOON. SMALL
HAIL ALSO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED IN ADVANCE OF A COLD FRONT
WEDNESDAY. NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS BEHIND
THE FRONTAL PASSAGE WEDNESDAY NIGHT TO EARLY THURSDAY MORNING ACROSS
THE GULF COASTAL WATERS AND TIDAL LAKES. OTHERWISE...NO WEATHER
HAZARDS ARE EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walthall

When
April 3, 5:15 PM CST
Where
Walthall County, Tylertown
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.120, -90.150

Hail ranging in size from nickels to golfballs were observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25328.